Economics at your fingertips  

Budget deficits and the value of the dollar: An application of cointegration and error-correction modeling

Mohsen Bahmani-Oskooee () and Sayeed Payesteh

Journal of Macroeconomics, 1993, vol. 15, issue 4, 661-677

Abstract: In this paper we investigate the statistical relation between the U.S. budget deficits and the value of the dollar using cointegration and error-correction techniques. When quarterly data are used over the period 1971-1990, we find no evidence of cointegration. However, when we incorporate 1985 intervention in the foreign exchange market into cointegration analysis, we find strong evidence of cointegration between two variables. The error-correction models yield results that support bidirectional causality between the value of the dollar and budget deficits.

Date: 1993
References: Add references at CitEc
Citations: View citations in EconPapers (13) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of Macroeconomics is currently edited by Douglas McMillin and Theodore Palivos

More articles in Journal of Macroeconomics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-10-08
Handle: RePEc:eee:jmacro:v:15:y:1993:i:4:p:661-677